Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 27, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 15, 2014, 2:29 PM MDT for 20 counties in North Dakota. It took effect at Oct 16, 2014, 2:09 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2014, 2:29 PM MDT (20:29 UTC)
- In effect from
- Oct 16, 2014, 2:09 AM MDT
- Expired
- Oct 16, 2014, 5:14 PM MDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS73 KBIS 152029 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CDT WED OCT 15 2014 ...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA THURSDAY... .STRONG WEST TO NORTHWEST WINDS GUSTING TO 45 MPH AT TIMES WILL DEVELOP THURSDAY MORNING...AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. WINDS WILL DIMINISH BY THURSDAY EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017-018-031>033-040-041-043-044-160600- /O.NEW.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 329 PM CDT WED OCT 15 2014 /229 PM MDT WED OCT 15 2014/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY. * TIMING...THURSDAY MORNING THROUGH THE AFTERNOON. * WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
9 follow-up statements
640 WWUS73 KBIS 152335 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 635 PM CDT WED OCT 15 2014 ...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA THURSDAY... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH DAKOTA...AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. THE WINDS WILL DIMINISH BY THURSDAY EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017-018-031>033-040-041-043-044-161200- /O.CON.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 635 PM CDT WED OCT 15 2014 /535 PM MDT WED OCT 15 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... * TIMING...THURSDAY MORNING THROUGH THE AFTERNOON. * WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJS
117 WWUS73 KBIS 160230 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 930 PM CDT WED OCT 15 2014 ...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA THURSDAY... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH DAKOTA...AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. THE WINDS WILL DIMINISH BY THURSDAY EVENING. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017-018-031>033-040-041-043-044-161200- /O.CON.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 930 PM CDT WED OCT 15 2014 /830 PM MDT WED OCT 15 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... * TIMING...THURSDAY MORNING THROUGH THE AFTERNOON. * WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
787 WWUS73 KBIS 160534 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1234 AM CDT THU OCT 16 2014 ...WIND ADVISORY FOR WEST-CENTRAL AND SOUTHWESTERN NORTH DAKOTA THURSDAY... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH DAKOTA...AND WILL CONTINUE THROUGH THURSDAY AFTERNOON. THE WINDS WILL DIMINISH THURSDAY EVENING FROM WEST TO EAST. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017-018-031>033-040-041-043-044-161345- /O.CON.KBIS.WI.Y.0027.141016T1200Z-141017T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1234 AM CDT THU OCT 16 2014 /1134 PM MDT WED OCT 15 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THURSDAY MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED 30 MPH...GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AJ
940 WWUS73 KBIS 160809 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 309 AM CDT THU OCT 16 2014 ...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO BISMARCK AND JAMESTOWN THROUGH THIS EVENING... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL DEVELOP THURSDAY MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH DAKOTA...AND WILL SPREAD INTO THE MISSOURI AND JAMES RIVER VALLEYS THIS AFTERNOON. WINDS WILL DIMINISH THURSDAY EVENING FROM WEST TO EAST. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ019-020-034>037-042-045>048-050-051-161615- /O.EXB.KBIS.WI.Y.0027.141016T0809Z-141017T0000Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 309 AM CDT THU OCT 16 2014 /209 AM MDT THU OCT 16 2014/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...THIS MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED 30 MPH...GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ017-018-031>033-040-041-043-044-161615- /O.EXT.KBIS.WI.Y.0027.141016T0809Z-141017T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 309 AM CDT THU OCT 16 2014 /209 AM MDT THU OCT 16 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THIS MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AJ
199 WWUS73 KBIS 161153 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 653 AM CDT THU OCT 16 2014 ...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO BISMARCK AND JAMESTOWN THROUGH THIS EVENING... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH HAVE DEVELOPED THIS MORNING OVER WEST-CENTRAL AND SOUTHWEST NORTH DAKOTA...AND WILL SPREAD INTO THE MISSOURI AND JAMES RIVER VALLEYS LATE THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH THURSDAY EVENING FROM WEST TO EAST. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017>020-031>037-040>048-050-051-162000- /O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 653 AM CDT THU OCT 16 2014 /553 AM MDT THU OCT 16 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THIS MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
847 WWUS73 KBIS 161543 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1043 AM CDT THU OCT 16 2014 ...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO BISMARCK AND JAMESTOWN THROUGH THIS EVENING... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH CONTINUED OVER WEST-CENTRAL AND SOUTHWEST NORTH DAKOTA...AND HAVE SPREAD INTO THE MISSOURI AND JAMES RIVER VALLEYS LATE THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH THURSDAY EVENING FROM WEST TO EAST. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017>020-031>037-040>048-050-051-162345- /O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1043 AM CDT THU OCT 16 2014 /943 AM MDT THU OCT 16 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THIS MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
523 WWUS73 KBIS 161732 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1232 PM CDT THU OCT 16 2014 ...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO BISMARCK AND JAMESTOWN THROUGH EARLY THIS EVENING... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH CONTINUED OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS EVENING FROM WEST TO EAST. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017>020-031>037-040>048-050-051-170000- /O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1232 PM CDT THU OCT 16 2014 /1132 AM MDT THU OCT 16 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH THE EARLY EVENING. * WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
525 WWUS73 KBIS 162032 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT THU OCT 16 2014 ...WIND ADVISORY ALONG AND SOUTH OF A LINE FROM WATFORD CITY...TO BISMARCK AND JAMESTOWN THROUGH EARLY THIS EVENING... .STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO AROUND 45 MPH WILL CONTINUE OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY EVENING...THEN DIMINISH DURING THE EVENING FROM WEST TO EAST. THOSE TRAVELING IN HIGH PROFILE VEHICLES AND WORKERS ON ELEVATED SURFACES ARE URGED TO EXERCISE CAUTION. NDZ017>020-031>037-040>048-050-051-170000- /O.CON.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 332 PM CDT THU OCT 16 2014 /232 PM MDT THU OCT 16 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH THE EARLY EVENING. * WINDS...SUSTAINED 30 MPH...GUSTS TO AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
615 WWUS73 KBIS 162314 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 614 PM CDT THU OCT 16 2014 NDZ017>020-031>037-040>048-050-051-170015- /O.CAN.KBIS.WI.Y.0027.000000T0000Z-141017T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 614 PM CDT THU OCT 16 2014 /514 PM MDT THU OCT 16 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO SLOWLY TAPER OFF THROUGH THIS EVENING...THOUGH WILL STILL REMAIN BREEZY INTO THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 15, 10:47 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 15, 10:47 AM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1147 AM CDT WED OCT 15 2014 .UPDATE... ISSUED AT 1147 AM CDT WED OCT 15 2014 NO MAJOR CHANGES WERE REQUIRED TO THE ONGOING FORECAST. THE FOCUS FOR THE NEXT UPDATE WILL BE WINDS THURSDAY AND WHETHER THEY WILL MEET OR EXCEED ADVISORY CRITERIA. WIND HEADLINES FOR TOMORROW COULD BE FORTHCOMING AT THE NEXT SCHEDULED UPDATE (AROUND 3 PM CDT). UPDATE ISSUED AT 847 AM CDT WED OCT 15 2014 LOW PRESSURE OVER EASTERN MONTANA WILL LEAD TO BREEZY CONDITIONS DEVELOPING OVER CENTRAL AND EASTERN NORTH DAKOTA TODAY. THAT IS WHERE THE STRONGEST WARM AIR ADVECTION IS FORECAST TO DEVELOP. AS A RESULT...NUDGED FORECAST HIGHS UP A DEGREE OR TWO EAST OF HIGHWAY 83. OTHERWISE...NUDGED HIGHS DOWN A DEGREE OR TWO WEST GIVEN THE WEAKER WARM AIR ADVECTION AND INCREASING HIGH CLOUDS. OTHERWISE...THE REMAINING FORECAST ELEMENTS ARE IN GOOD SHAPE. THE UPDATED PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 635 AM CDT WED OCT 15 2014 LOW PRESSURE WILL CONTINUE TO DEVELOP IN THE LEE OF THE NORTHERN AND CANADIAN ROCKIES TODAY. BREEZY SOUTHERLY WINDS TODAY WITH INCREASING HIGH LEVEL CLOUDINESS. NO SIGNIFICANT UPDATES NEEDED EARLY THIS MORNING. DID BUMP UP SKY COVER A LITTLE WITH ABUNDANT HIGH LEVEL MOISTURE MOVING ACROSS THE ROCKIES AND EXPECTED TO SPILL INTO THE NORTHERN PLAINS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 243 AM CDT WED OCT 15 2014 MAIN FOCUS OF THE SHORT TERM...WARM TEMPERATURES AND WINDS. TODAY WILL BE THE WARMEST DAY OF THE WEEK WITH TEMPERATURES IN THE MID TO UPPER 70S. AM UPPER LEVEL TROUGH ACROSS THE PACIFIC NORTHWEST WILL MOVE INTO WESTERN MONTANA BY TONIGHT. THIS WILL SHOVE THE UPPER LEVEL RIDGE TO THE EAST AND SET UP STRONG RETURN FLOW. WITH SOUTHWESTERLY FLOW ALOFT...LEE CYCLOGENESIS WILL BE IN FULL FORCE. A SURFACE TROUGH...CURRENTLY OVER CENTRAL MONTANA...WILL DEEPEN AND MOVE INTO WESTERN NORTH DAKOTA LATE THIS AFTERNOON. AHEAD OF THE TROUGH...STRONG WARM AIR ADVECTION AND A TIGHT PRESSURE GRADIENT WILL MAKE FOR A WINDY DAY ACROSS THE REGION. 00 UTC NAM/GFS SOUNDINGS SUGGEST SUSTAINED WINDS AROUND 25 MPH AND A SOMEWHAT SHALLOW MIXING LAYER WITH GUSTS AROUND 35 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE JAMES RIVER VALLEY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 243 AM CDT WED OCT 15 2014 THE MAIN FORECAST HIGHLIGHT IN THE LONG TERM PERIOD CONTINUES TO BE STRONG WINDS LATE WEDNESDAY NIGHT THROUGH THURSDAY...AND SHOWER CHANCES EARLY THURSDAY THROUGH THURSDAY NIGHT. DETERMINISTIC MODELS HAVE COME INTO BETTER AGREEMENT AND EVEN THOUGH SOME DIFFERENCES REMAIN...A MODEL BLEND SHOULD YIELD REASONABLE RESULTS WHILE MAINTAINING PERSISTENCE. AN AREA OF SURFACE LOW PRESSURE IN THE LEE OF THE SOUTHERN ALBERTA ROCKIES DEVELOPS AND DEEPENS AS A PROGRESSIVE AND POTENT S/WV TROUGH MOVES ACROSS THE MONTANA ROCKIES AND INTO THE NORTHERN PLAINS WED NIGHT INTO THURSDAY. CHANCES FOR PRECIPITATION WILL GENERALLY FOLLOW THIS MID LEVEL WAVE AS IT TRACKS EAST-NORTHEAST TOWARDS AND ALONG THE INTERNATIONAL BORDER...SO KEPT SHOWER CHANCES WEST INTO NORTH CENTRAL WITH THIS FEATURE. IN THE WAKE OF THE SURFACE LOW...GUSTY WEST/NORTHWEST WINDS WILL MATERIALIZE ALONG WITH STRONG CAA FOR THURSDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. TYPICAL GFS HIGH BIAS ON WIND MAGNITUDE...WITH THE GFS AROUND 10-15KTS STRONGER THAN THE NAM AND ECMWF. LOOKING AT GFS/NAM BUFR SOUNDINGS THINK THE SOUTHWEST WILL BE THE MOST LIKELY AREA FOR WIND ADVISORY CRITERIA WINDS...WITH EVEN SOME 45-55KT WINDS AROUND 850 MB DURING THE MORNING HOURS. QUESTION HERE WILL BE IF WE CAN GET THESE STRONGER WINDS DOWN TO THE SURFACE DURING THE MORNING WHEN BEST POTENTIAL ALOFT FOR STRONG WINDS EXISTS. WINDS ALOFT WEAKEN WITH PRESSURE FALLS RETURNING ON THE NAM ALREADY BY LATE MORNING. ELSEWHERE WIND ADVISORY CRITERIA IS MORE IFFY. IT DOES LOOK LIKE STRONGER WINDS...THOUGH LIKELY SUB-ADVISORY CRITERIA...WILL LINGER OVER THE EAST THROUGH THURSDAY NIGHT AND BUMPED UP WINDS HERE OVER PREVIOUS GUIDANCE. WILL CONTINUE TO MONITOR FOR POSSIBLE ADVISORY HIGHLIGHTS THURSDAY. HIGHS FRIDAY MUCH COOLER AT AROUND 50F. BUT THEN ANOTHER WARM-UP THROUGH THE WEEKEND. BY EARLY NEXT WEEK WE COULD SEE TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL OVER WESTERN NORTH DAKOTA. MAINLY DRY CONDITIONS ALSO BEYOND THE THURSDAY/THURSDAY NIGHT SYSTEM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1147 AM CDT WED OCT 15 2014 GENERALLY VFR CONDITIONS ARE EXPECTED TO PREVAIL OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD. A COLD FRONT WILL PUSH ACROSS THE STATE EARLY THURSDAY MORNING...WITH WESTERLY WIND GUSTS UP TO 40 KNOTS POSSIBLE BEHIND THE FRONT THURSDAY. THE HIGHEST WINDS WILL DEVELOP OVER KDIK. SEE INDIVIDUAL TAFS FOR DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TM SHORT TERM...AJ LONG TERM...TWH AVIATION...TM
Hazardous weather outlook, Oct 15, 5:38 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 638 AM CDT WED OCT 15 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 638 AM CDT WED OCT 15 2014 /538 AM MDT WED OCT 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE WEDNESDAY NIGHT THROUGH THURSDAY. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TWH
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.